Hail, Saline
- When
- August 3, 1:08 PM CST
- Where
- Saline County, Muddy
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.770, -88.520
A cluster of thunderstorms produced isolated wind damage as it tracked south to southwest through southern Illinois. The storms developed during the heat of the day along an inverted trough of low pressure extending northward from the Lower Mississippi Valley.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
A cluster of thunderstorms produced isolated wind damage as it tracked south to southwest through southern Illinois. The storms developed during the heat of the day along an inverted trough of low pressure extending northward from the Lower Mississippi Valley.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 3, 2:00 AM CST, 11 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 300 AM CDT FRI AUG 3 2007 .DISCUSSION... FORECAST CHALLENGES ARE THE CHANCES OF CONVECTION TODAY THROUGH THE WEEKEND AND INCREASING TEMPERATURES THROUGH NEXT WEEK. VERY WEAK SURFACE BOUNDARY STRETCHES FROM THE GREAT LAKES SOUTHWEST THROUGH NORTHERN MISSOURI THEN WESTWARD. A STRONG RIDGE REMAINS IN PLACE ALOFT HOWEVER A WEAK VORT MAX WILL SLIDE SOUTHEAST ACROSS THE REGION THIS AFTERNOON. ISOLATED SHOWERS AND THUNDERSTORMS DEVELOPED EARLY YESTERDAY AFTERNOON AND LASTED LATE INTO THE EVENING. SEE NO DIFFERENCES TODAY. AFTERNOON DEWPOINTS WILL ONCE AGAIN RANGE FROM THE MIDDLE 60S TO AROUND 70. SOUNDINGS SHOW AFTERNOON LIFTED INDICES WILL RANGE FROM -4 TO -6 WITH CAPES FROM 1500-2500 J/KG. HAVE INTRODUCED A SLIGHT CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND EVENING. MODELS SHOW MCS DEVELOPING AND SLIDING EAST SOUTHEAST ACROSS NORTHERN ILLINOIS TO NORTHERN AND CENTRAL INDIANA AND OHIO SATURDAY INTO EARLY SUNDAY. HAVE LEFT GOING FORECAST OF SLIGHT CHANCE FOR THUNDERSTORMS ACROSS THE I-64 CORRIDOR ON SATURDAY. MOISTURE INCREASES SLIGHTLY ON SUNDAY AND CONCERNS HAVE BEEN RAISED ON ANY POTENTIAL OUTFLOW BOUNDARY FROM AFOREMENTIONED MCS MOVING SOUTH INTO THE AREA. GREATEST THREAT FOR PRECIP WOULD BE ACROSS THE EASTERN HALF OF THE AREA AND MAY INTRODUCE A SLIGHT CHANCE FOR THUNDERSTORMS ON SUNDAY. AFTER SUNDAY...HIGH PRESSURE TAKES CONTROL AT THE SURFACE AS THE UPPER LEVEL RIDGE STRENGTHENS OVER THE REGION. 850 TEMPS WILL REMAIN WARM AT +20 TO 22C. DAILY HIGHS WILL TOP OUT IN THE MIDDLE 90S WITH LOWS AROUND 70 DEGREES. HEAT INDICES WILL SLOWLY BE APPROACHING THE LOW 100S. THE FORECAST WILL NEED TO BE MONITORED CLOSELY FOR HEAT ADVISORIES STARTING MONDAY. TRENDED TOWARD THE WARMER MAV FOR HIGHS AND A BLEND OF THE MAV/MET FOR LOWS. && .AVIATION... AREAS OF FOG...3-5SM WITH LOCALIZED LOWER VISIBILITIES...ACROSS THE REGION WILL DISSIPATE BY 14Z. SCT CU WILL DEVELOP AFTER 15Z WITH LIGHT AND VARIABLE WINDS. EXPECT TO SEE 5-6SM HZ THROUGH THE DAY AT MOST LOCATIONS. ISOLATED SHOWERS AND THUNDERSTORMS ARE AGAIN POSSIBLE THIS AFTERNOON INTO THIS EVENING...BUT COVERAGE WILL BE SPARSE SO IT WILL NOT BE MENTIONED AT TAF LOCATIONS AT THIS TIME. FOR TONIGHT...MOSTLY CLEAR SKIES AND CALM WINDS WILL AGAIN LEAD TO FOG DEVELOPMENT. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && PUBLIC...ML AVIATION...RT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 434 AM CDT FRI AUG 3 2007 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-040945- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 434 AM CDT FRI AUG 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE QUAD STATE REGION MAINLY THIS AFTERNOON INTO THIS EVENING. ALTHOUGH MOST STORMS WILL NOT BE SEVERE...A FEW STORMS MAY BRIEFLY REACH SEVERE LIMITS...PRODUCING GUSTY WINDS AND QUARTER SIZE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED THUNDERSTORMS ARE POSSIBLE MAINLY ALONG THE INTERSTATE 64 CORRIDOR SATURDAY INTO SATURDAY EVENING. FOR SUNDAY...ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG AND EAST OF A MOUNT VERNON ILLINOIS TO HOPKINSVILLE KENTUCKY LINE. AT THIS TIME...THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...ANY REPORTS OF WIND OR HAIL FROM THE ISOLATED THUNDERSTORM ACTIVITY THIS AFTERNOON INTO THIS EVENING WOULD BE APPRECIATED. RST
The Paducah radar (KPAH), 81 km away, was scanning. The volume nearest the first event began at 19:05 UTC.
3 thunderstorm wind, 1 hail, 1 heavy rain. Local standard time, as filed.
Numerous trees were blown down from Harrisburg south to the county line. At the county fairgrounds in Harrisburg, the grandstands were heavily damaged, fencing was damaged, and utility poles were down. Trees landed on a cattle barn and concession stand. Elsewhere around the city, doors and windows of four businesses were blown out. A garage partially collapsed. Portions of the roof were lifted off an auto body shop and a utility service building. Large trees were uprooted and power lines were down in Harrisburg.
A few motorists were stranded in floodwaters. A lot of localized flooding was reported.
A few trees were blown down.
Trees were down on Old Route 3.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2007Every state in 2007This day in weather historyWarnings in Illinois, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 48111, 48110, 50537, 48113, 48114.